MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515-F-502
Medical Device Problem Codes Loss of Osseointegration (2408); Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 01/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient developed painful swollen knee.Surgeon believes due to asceptic loosening.Booked for revision of femoral component on (b)(6) 2024.Issue noticed: identified on a consult visit to surgeons rooms.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon femoral component was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had the primary total knee arthroplasty since i was able to review x-rays with the implant in place.I cannot confirm the revision since i have no supporting documentation such as office notes, operation note, or post revision x-rays.I cannot confirm loosening as i have no definitive evidence.Root cause analysis: assuming that the implant was loose and that it is the event in question, the root cause cannot be determined with certainty.The root causes of femoral loosening approximately five years after surgery are multifactorial including surgical technique, especially in the cement technique, and patient lifestyle, activity level and bmi.The possibility of other causes such as infection could also be considered.With the information provided i would not assign any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar event s for the lot referenced.Conclusions: it was reported that the patient was revised due to loosening of the femoral component.The exact cause of the event could not be determined because insufficient information was provided.A review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had the primary total knee arthroplasty since i was able to review x-rays with the implant in place.I cannot confirm the revision since i have no supporting documentation such as office notes, operation note, or post revision x-rays.I cannot confirm loosening as i have no definitive evidence.Root cause analysis: assuming that the implant was loose and that it is the event in question, the root cause cannot be determined with certainty.The root causes of femoral loosening approximately five years after surgery are multifactorial including surgical technique, especially in the cement technique, and patient lifestyle, activity level and bmi.The possibility of other causes such as infection could also be considered.With the information provided i would not assign any causality to the implant itself." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.".
 
Event or Problem Description
Pt developed painful swollen knee.Surgeon believes due to asceptic loosening.Booked for revision of femoral component on (b)(6) 2024.Issue noticed: identified on a consult visit to surgeons rooms.

Brand Name
TRIATHLON PS FEM COMPONENT CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19510042
Report Number0002249697-2024-00865
Device Sequence Number11617566
Product Code MBH
UDI-Device Identifier07613327050400
UDI-Public07613327050400
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number5515-F-502
Device Lot NumberD9U3OA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale